Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Is Synasma safe for hypertensives and diabetics? Levomac causing rash. Should I continue it?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Is synasma safe for hypertensives,diabetics? I am prescribed levomac 500 one a day for fever and cough and cold. I got mild rash at 2-3 spots. Should I continue to use levo mac?
Posted Mon, 21 May 2012 in Medicines and Side Effects
Answered by Dr. Pragnesh Vachharajani 56 minutes later

Thanks for posting your query.

Yes, synasma is safe for you and can take it.

The rash that you are having could be due to the drug or fever it self. Please wait and continue the drug as advised for a day as the rash at present not significant.

In case the rash spreads and you started to have itching or redness, please stop the drug and visit your doctor. You need to have examination to look for the cause.

Other wise both the drugs are well tolerated and safe. Still the response may vary in individuals.

Please take the drugs with food only.

Please take good nourishing diet and liquids properly to recover fast.

I hope this helps and clarify your concern.

Do write again if you have something more to ask.

In case you do not have further query, please accept the answer.


Above answer was peer-reviewed by
Answered by Dr. Pragnesh Vachharajani 17 minutes later
Thanks for posting your query.

Synasma drug by Rnabaxy contains doxofylline which is a new generation long acting oral methyxanthine derivative. Its mainly used for maintenance therapy in patients suffering with Asthma and Chronic Obstructive Pulmonary Disease (COPD).

It has potential side effects like arrhythmias, headache, nausea, vomiting, tachycardia, insomnia, abdominal pain, shortening of breath, contractions, proteinuria and hyperglycemia. Since it causes hyperglycemia , it should be used with caution in diabetics. It can cause tachycardia and arrhythmias, hence use it with caution if you are hypertensive or having any heart disease.

Regarding the rash at 2-3 spots, it can be a viral rash also which has been preceded by fever, cold and cough. But you should notify your doctor as the rash can be a side effect of Levomac also. In such a case, your doctor may change the antibiotic.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor